Alert archive / Ohio / Flash Flood Warnings in 2017

Flash Flood Warning 42, NWS Wilmington, OH

June 13, 2017Logan County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 13, 2017, 8:51 PM EDT for Logan County, Ohio. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2017, 8:51 PM EDT (00:51 UTC)
Expired
Jun 13, 2017, 10:45 PM EDT
In force
114 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

County Logan County, OH

The radar

The Cincinnati radar (KILN), 98 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 9:00 PM EDTFLASH FLOOD2 N Bellefontaine, OHWATER REPORTED OVER A PORTION OF U.S. 68 NORTH OF BELLEFONTAINE. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2017-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2017-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WGUS51 KILN 140051
FFWILN
OHC091-140245-
/O.NEW.KILN.FF.W.0042.170614T0051Z-170614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
851 PM EDT TUE JUN 13 2017

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  Southern Logan County in west central Ohio...

* Until 1045 PM EDT.

* At 851 PM EDT, radar indicated that thunderstorms had produced 
  heavy rain across the warned area. Up to two to three inches of 
  rain have already fallen. Heavy rain continues to fall with 
  another 1 to 2 inches possible. Runoff from this excessive 
  rainfall will cause flash flooding to occur.

* Some locations that will experience flooding include...
  Bellefontaine, West Liberty, De Graff, West Mansfield, Valley Hi,
  Zanesfield, Mcmorran, New Jerusalem, Pickrelltown, Middleburg and
  East Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4023 8356 4024 8378 4026 8379 4027 8391
      4041 8390 4042 8353

$$

KC
1 follow-up statement
254 
WGUS71 KILN 140235
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1035 PM EDT TUE JUN 13 2017

OHC091-140245-
/O.EXP.KILN.FF.W.0042.000000T0000Z-170614T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Logan OH-
1035 PM EDT TUE JUN 13 2017

...THE FLASH FLOOD WARNING FOR SOUTHERN LOGAN COUNTY WILL EXPIRE AT
1045 PM EDT...

The heavy rain has ended and flooding is no longer expected to pose a
threat.

Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.

LAT...LON 4023 8356 4024 8378 4026 8379 4027 8391
      4041 8390 4042 8353

$$

KC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 7:57 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 13, 7:57 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
757 PM EDT Tue Jun 13 2017

.SYNOPSIS...
A warm and unsettled weather pattern will continue through the
week and into the weekend. Slightly cooler and drier conditions
will be present for the beginning of next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Storms have been developing south into northern counties where
air mass was still quite favorable. Looks like conditions are
not quite as conducive further south, so expect weakening to
occur. There should be a lull in activity late this evening into
the overnight. But guidance continues to show weak convergence
leading to additional development before daybreak from east
central Indiana into northern Kentucky. Forecast lows look
reasonable at this point.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
Another day with a moist and unstable airmass will be in place
for Wednesday. This will allow for additional scattered shower
and thunderstorm activity. Isolated damaging wind gusts and
isolated large hail will again be possible. In additional
isolated flooding issues will be possible due to heavy rainfall
and also due to rainfall that has already occurred today. Went
close to the blend for high temperatures with highs generally in
the upper 80s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
The warm and unstable airmass will remain in place for Thursday
with upper level support from a disturbance moving through. This
will allow for increased coverage of showers and thunderstorms.
Another day of isolated large hail and damaging winds will be
possible in addition to the repeated heavy rain threat. With the
subsequent rounds of rainfall cannot rule out some isolated
flash flooding issues.

There will be a temporary lull in the precipitation Thursday
night into a large portion of the day on Friday. Additional
disturbances will work into the region for later in the day on
Friday through the weekend.

A cold front will then work through Sunday into Sunday night.
After this feature moves through slightly cooler and drier
conditions are expected for the remainder of the long term time
period.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
Storms north of KDAY to KCMH/KLCK at the beginning of the
period should dissipate before making it to those locations, but
this will have to continue to be monitored. Appears that
sufficient low level moisture is in place for visibility
restrictions to develop at many locations. At this point have
only gone as low as MVFR. Appears that convection may redevelop
before daybreak and affect all but central Ohio before 12Z. The
chance of storms will increase during the day and spread across
the entire region. With uncertainty in timing/location that far
out in time, have only used VCTS and not lower the flight
category with storms.

OUTLOOK...Thunderstorms possible Wednesday night through
Thursday and then again Saturday into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Novak
NEAR TERM...
SHORT TERM...Novak
LONG TERM...
AVIATION...
Hazardous weather outlook, Jun 13, 5:27 PM EDT, 3 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
527 PM EDT Tue Jun 13 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141945-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
527 PM EDT Tue Jun 13 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Occasional thunderstorms are expected Wednesday into Thursday. Some
of these storms will be capable of producing locally heavy rainfall
and isolated damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 13, 8:15 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     BOTKINS                 40.47N 84.18W
06/13/2017                   SHELBY             OH   LAW ENFORCEMENT

            SEVERAL TREES DOWNED IN BOTKINS AREA. TIME ESTIMATED BY
            RADAR.

&&

KC
Local storm report, Jun 13, 8:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD            BOTKINS                 40.47N 84.18W
06/13/2017                   SHELBY             OH   LAW ENFORCEMENT

            HIGH WATER REPORTED IN SEVERAL PLACES IN THE BOTKINS
            AREA. TIME ESTIMATED.

&&

KC
Local storm report, Jun 13, 8:20 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
820 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLOOD            5 SE KENTON             40.58N 83.55W
06/13/2017                   HARDIN             OH   LAW ENFORCEMENT

            MINOR FLOODING REPORTED IN EASTERN PART OF COUNTY. TIME
            ESTIMATED.

&&

KC
Special weather statement, Jun 13, 8:22 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
822 PM EDT TUE JUN 13 2017

OHZ045-046-140100-
Delaware OH-Union OH-
822 PM EDT TUE JUN 13 2017

...A STRONG THUNDERSTORM WILL AFFECT WESTERN DELAWARE AND UNION
COUNTIES IN CENTRAL OHIO UNTIL 900 PM EDT...

At 820 PM EDT, radar indicated a strong thunderstorm 7 miles north of
Marysville, moving southeast at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Penny size hail...
Very heavy rain...

Locations impacted include...
Marysville, Richwood, New California, Radnor, Milford Center,
Ostrander, Magnetic Springs, Unionville Center, Raymond, Delaware
State Park, Broadway, Warrensburg, Pottersburg, Essex and Bellepoint.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4050 8325 4044 8325 4043 8303 4011 8318
      4011 8331 4012 8350 4014 8350 4023 8349
      4023 8352 4031 8354 4041 8353 4051 8344
      4051 8326
TIME...MOT...LOC 0020Z 299DEG 12KT 4035 8340

JDR
Local storm report, Jun 13, 8:36 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
836 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     5 WSW BELLEFONTAINE     40.34N 83.84W
06/13/2017                   LOGAN              OH   LAW ENFORCEMENT

            TREE DOWN ALONG COUNTY ROAD 11. TIME ESTIMATED BY RADAR.

&&

KC
Local storm report, Jun 13, 8:38 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 PM EDT TUE JUN 13 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     2 S BLOOM CENTER        40.39N 83.95W
06/13/2017                   LOGAN              OH   LAW ENFORCEMENT

            TREE DOWN ALONG COUNTY ROAD 21. TIME ESTIMATED BY RADAR.

&&

KC

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:04 PM EDTAreal Flood AdvisoryILNAuglaize, Logan, Shelby116 min
Jun 13, 8:22 PM EDTSpecial Weather StatementILNUnion38 min
Jun 13, 8:41 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Madison, Union49 min
Jun 13, 8:58 PM EDTAreal Flood AdvisoryILNChampaign, Logan, Union2 hr
Jun 14, 2:59 AM EDTAreal Flood AdvisoryILNHamilton3 hr
Jun 14, 5:02 AM EDTAreal Flood AdvisoryILNHamilton3 hr
Jun 14, 5:42 AM EDTAreal Flood AdvisoryILNClermont, Hamilton3 hr
Jun 14, 6:25 AM EDTSpecial Weather StatementILNWarren20 min
Jun 14, 6:38 AM EDTAreal Flood AdvisoryILNButler, Greene, Montgomery, Preble, Warren3 hr
Jun 14, 6:50 AM EDTSpecial Weather StatementILNWarren25 min
Jun 14, 7:09 AM EDTSpecial Weather StatementILNClinton21 min
Jun 14, 7:21 AM EDTSpecial Weather StatementILNWarren24 min
Jun 14, 7:30 AM EDTAreal Flood AdvisoryILNButler, Clinton, Warren3 hr
Jun 14, 7:57 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Hamilton, Highland, Warren2 hr
Jun 14, 8:50 AM EDTAreal Flood AdvisoryILNGreene, Montgomery, Preble115 min
Jun 14, 9:28 AM EDTFlash Flood WarningILNWarren2 hr
Jun 14, 9:51 AM EDTAreal Flood AdvisoryILNMiami, Montgomery114 min
Jun 14, 9:59 AM EDTAreal Flood AdvisoryILNBrown, Clermont, Clinton, Highland, Warren2 hr
Jun 14, 11:36 AM EDTAreal Flood AdvisoryILNDarke, Preble114 min
Jun 14, 12:21 PM EDTAreal Flood AdvisoryILNDarke, Preble114 min
Jun 14, 12:52 PM EDTAreal Flood AdvisoryILNMontgomery, Preble113 min
Jun 14, 1:08 PM EDTSpecial Weather StatementILNGreene37 min
Jun 14, 1:16 PM EDTSpecial Weather StatementILNButler29 min
Jun 14, 2:31 PM EDTAreal Flood AdvisoryILNButler, Hamilton119 min

Nearby

Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.